Wisconsin, 2016Cold in Wisconsin, January 10 to 11, 2016
January 10 to 11, 2016 · NWS GRB · 1 event in 1 county or zone
A 43-year-old woman, last seen late on the night of January 10th, was found dead outside of a Green Bay tavern on the morning of January 11th. Temperatures during the time for which she was unaccounted were in the 2 below to 6 below zero range with wind chills mainly ranging from 20 below to 23 below zero.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 43-year-old woman, last seen late on the night of January 10th, was found dead outside of a Green Bay tavern on the morning of January 11th. Temperatures during the time for which she was unaccounted were in the 2 below to 6 below zero range with wind chills mainly ranging from 20 below to 23 below zero.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jan 10, 8:50 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 10, 8:50 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
850 PM CST SUN JAN 10 2016
NEW INFORMATION ADDED TO UPDATE SECTION
.UPDATE...
ISSUED AT 836 PM CST SUN JAN 10 2016
NO CHG TO WIND CHILL HEADLINES THIS EVENING.
THE BEST OVERLAP BETWEEN WINDS AND COLD TEMPS WL BE OVER THE WRN
PART OF THE FCST AREA OVERNIGHT...SO THE LOWEST WIND CHILLS WL BE
IN THAT AREA. /WINDS WL BE LIGHTER TO THE W...AND TEMPS TO THE E
WL NOT BE AS COLD./ CURRENTLY MEETING WC.Y ADVISORY CRITERIA /20
BELOW/ OVER MOST OF THE ADVISORY AREA...SO DESPITE THE SOMEWHAT
ODD APPEARANCE OF THE ADVISORY COVERING JUST C AND N-C WI...IT IS
WORKING OUT WELL AND WL KEEP IT GOING AS IS OVERNIGHT. ALSO
FLIRTING WITH ADVISORY CRITERIA AT A FEW SPOTS IN E-C WI...BUT THE
SITN IN THE E SEEMS TOO MARGINAL TO WARRANT AN EXPANSION OF THE
ADVISORY INTO ERN WI. WL RE-ISSUE THE SPS FOR THE NON-ADVISORY
AREA.
UPDATED PRODUCT SUITE WL BE OUT ASAP.
&&
.SHORT TERM...TONIGHT AND MONDAY
ISSUED AT 318 PM CST SUN JAN 10 2016
COLD AIR AND WIND CHILLS ARE THE MAIN CONCERNS DURING THIS PART
OF THE FORECAST.
LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO WIND DOWN ACROSS
NORTHERN WISCONSIN AS WINDS ALOFT BACK...RESULTING IN AN
UNFAVORABLE TRAJECTORY. SOME CLOUDS FROM WESTERN LAKE SUPERIOR CAN
BE EXPECTED ACROSS THE NORTHEAST HALF OF THE AREA THROUGH TONIGHT.
AFTER THAT...SKIES SHOULD BE MOSTLY CLEAR.
AN APPROACHING CLIPPER SYSTEM IS EXPECTED TO HOLD OFF UNTIL MONDAY
NIGHT...SO ONLY WENT WITH INCREASING CLOUDS AND A SMALL AREA OF
SLIGHT CHANCE POPS IN NORTH CENTRAL WISCONSIN LATE IN THE
AFTERNOON.
TEMPERATURES ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN SHOULD BE
COLD ENOUGH THAT EVEN A 5 TO 10 MPH WIND WILL CREATE LOW ENOUGH
WIND CHILLS TO MEET ADVISORY CRITERIA. PROBABLY NOT VERY DEEP INTO
ADVISORY CRITERIA...BUT WIND CHILLS WILL STILL BE THE LOWEST OF
THE SEASON TO OCCUR ON A SCHOOL DAY AND THIS WINTER HAS BEEN
MUCH WARMER THAN NORMAL SO FAR.
.LONG TERM...MONDAY NIGHT THROUGH SUNDAY
ISSUED AT 318 PM CST SUN JAN 10 2016
OVERALL BROAD COLD UPPER TROUGH WILL REMAIN OVER THE MID SECTION
OF THE COUNTRY THROUGH MID WEEK...BEFORE TURNING MORE ZONAL THE
LATER HALF OF THE WEEK.
PROGS CONTINUE TO FOCUS ON A CLIPPER SYSTEM TRACKING OVER MONDAY
NIGHT. THE MID LEVEL TROUGH DEEPENS OVER THE STATE MONDAY EVENING
AS A VORT SLIDES OVER FOLLOWED WITH A DEEPENING LOW OVER LOWER
MICHIGAN LATER MONDAY NIGHT INTO TUESDAY MORNING. PWATS ONLY CLIMB
TO AROUND 0.10. EVEN THOUGH SNOWFALL AMOUNTS MINIMAL...INCREASING
WINDS AND POTENTIAL NEAR WIND CHILL CRITERIA POSSIBLE LATER
OVERNIGHT. LFQ REGION OF AN UPPER JET PASSES MAINLY SOUTHWEST OF
THE AREA FOR THE BEST FORCING. NOT SURE IF ANY ONE ELEMENT OF
SNOW WIND OR WIND CHILLS WILL MEET ANY ADVISORY CRITERIA BUT A COMBO
OF ALL COULD.
COLD AIR IS REINFORCED OVER THE AREA LATER TUESDAY INTO WEDNESDAY
FOR POTENTIAL OF WIND CHILL HEADLINES.
FOR WEDNESDAY INTO THURSDAY...UPPER FLOW PATTERN GRADUALLY TURNS
MORE ZONAL. POTENTIAL PASSING JETLETS WILL PRODUCE CLOUDS AND
SMALL PCPN CHANCES THROUGH THIS PERIOD.
TEMPERATURES WILL CONTINUE TO MODIFY TO NEAR NORMAL LATE THIS
WEEK AS THE UPPER FLOW TURNS MORE SOUTHWEST.
BIG DIFFERENCES WITH THE PATTERN REMAIN FOR NEXT WEEKEND WITH THE
GFS MORE DOMINATE WITH A NORTHERN STREAM LOW PRESSURE SYSTEM WHILE
THE ECMWF FAVORING A SOUTHERN STREAM SYSTEM.
AS FAR AS LAKE EFFECT SNOW...PERIODS OF NORTHWEST WINDS WILL
CONTINUE TO PRODUCE SNOW SHOWERS OVER FAR NORTH CENTRAL WI.
HOWEVER THE MORE SOUTH ECMWF PRODUCES A PERIOD EAST TO NORTHEAST
WINDS FRIDAY INTO SUNDAY FOR POSSIBLE LONG DURATION LES ACTIVITY
ALONG LAKE MICHIGAN.
&&
.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 511 PM CST SUN JAN 10 2016
COLD AIR WL DOMINATE THE WX ACRS THE AREA FOR THE NEXT 24 HRS.
WINDS WL EASE UP TNGT. CLOUDINESS AND SOME FLURRIES OFF LAKE
SUPERIOR WL AFFECT N-C WI EARLY TNGT...UNTIL THE FLOW BACKS MORE
WLY. THAT COULD RESULT IN BRIEF MVFR CIGS AT RHI.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 9 AM CST MONDAY FOR WIZ005-010-011-018-
019-030-035-036-045.
&&
UPDATE.........SKOWRONSKI
SHORT TERM.....MG
LONG TERM......TDH
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Jan 10, 3:20 PM CST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
320 PM CST SUN JAN 10 2016
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112130-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
320 PM CST SUN JAN 10 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
MUCH COLDER AIR WILL CONTINUE TO OVERSPREAD THE AREA TODAY INTO
TONIGHT. SUB-ZERO LOW TEMPERATURES...COMBINED WITH WEST WINDS AT 5
TO 10 MPH...WILL PRODUCE DANGEROUS WIND CHILLS OF 20 TO 25 BELOW
ZERO OVER CENTRAL AND NORTH CENTRAL WISCONSIN...AND 15 TO 20 BELOW
ZERO OVER EASTERN WISCONSIN TONIGHT INTO MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
THE ARCTIC AIR IS FORECAST TO REMAIN IN PLACE THROUGH WEDNESDAY.
ADDITIONAL SUB-ZERO LOW TEMPERATURES WILL BE COMMON...WITH HIGH
TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO AND TEENS THROUGH
WEDNESDAY BEFORE A SLIGHT MODERATION IS NOTED LATE IN THE WEEK.
WIND CHILL VALUES COULD AGAIN APPROACH ADVISORY CRITERIA TUESDAY
NIGHT INTO WEDNESDAY MORNING.
A CLIPPER SYSTEM MAY PRODUCE AN INCH OR TWO OF FLUFFY SNOW MONDAY
NIGHT...FOLLOWED BY GUSTY NORTHWEST WINDS INTO TUESDAY MORNING.
THESE GUSTY WINDS WILL LIKELY CREATE BLOWING AND DRIFTING OF THE
SNOW...THEREBY REDUCING VISIBILITIES AND MAKING FOR DIFFICULT
DRIVING CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT.
LMZ521-522-541>543-112130-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
320 PM CST SUN JAN 10 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
NORTHWEST WIND GUSTS COULD APPROACH GALE FORCE NEAR DEATHS DOOR
TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
NORTHWEST WIND GUSTS COULD APPROACH GALE FORCE TUESDAY INTO
TUESDAY NIGHT NEAR DEATHS DOOR.
MG/TDH
In the hours before
Special weather statement, Jan 10, 9:03 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
903 PM CST SUN JAN 10 2016
WIZ012-013-020>022-031-037>040-048>050-073-074-111100-
FLORENCE-NORTHERN MARINETTE COUNTY-MENOMINEE-
NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-
KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
903 PM CST SUN JAN 10 2016
...LOW WIND CHILLS LIKELY THROUGH MID-MORNING MONDAY...
COLD AIR WILL REMAIN IN PLACE ACROSS THE AREA OVERNIGHT. WIND
CHILL INDICES ARE EXPECTED TO SETTLE INTO THE 15 BELOW TO 20 BELOW
ZERO RANGE OVERNIGHT...AND REMAIN THERE THROUGH MID-MORNING
MONDAY. THE EXCEPTION WILL BE THE FAR NORTHEAST CORNER OF THE
STATE...WHERE WIND CHILLS OF 10 BELOW TO 15 BELOW ARE LIKELY.
THE COLD WILL POSE A HAZARD TO ANYONE GOING OUTDOORS WITHOUT
ADEQUATE CLOTHING. BE SURE TO DRESS WARMLY IF GOING OUTDOORS
TONIGHT OR WHEN HEADING TO WORK OR SCHOOL MONDAY MORNING. WEARING
MULTIPLE LAYERS OF CLOTHING ALONG WITH A HAT AND GLOVES WILL
PROVIDE PROTECTION FROM THE COLD.
SKOWRONSKI
Cold/Wind Chill, Brown
- When
- January 10, 11:00 PM CST to January 11, 8:00 AM CST
- Where
- Brown forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 44.474, -87.993 (the zone’s center; the record gives no point)
Wind chills at Green Bay were generally in the 20 below to 23 below zero range from late on the night of January 10th through early morning January 11th.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New York, January 10 to 11, 2016$220,000 · 59 kt wind · 12 events
- Lake-Effect Snow in New York, January 10 to 12, 2016$130,000 · 6 events
- Flooding and High Wind in Massachusetts, January 10, 2016$53,000 · 11 events
- High Wind and Strong Wind in New York, January 10 to 11, 2016$25,000 · 52 kt wind · 6 events
- Winter Weather in Ohio, January 10, 201622 events
- Strong Wind in Rhode Island, January 10, 2016$15,000 · 2 events
- Coastal Flood and High Surf in New York, January 10, 20165 events
- Coastal Flood and High Wind in Maine, January 10 to 11, 201670 kt wind · 5 events
- Winter Weather in Indiana, January 10, 20164 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, January 10, 20163 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, January 10, 20163 events
- Coastal Flood in New Jersey, January 10, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 614361.